Alert archive / California / Wind Advisories in 2019
Wind Advisory 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 4, 2019, 7:04 AM PST for 11 counties in California. It took effect at Jan 5, 2019, 4:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2019, 7:04 AM PST (15:04 UTC)
- In effect from
- Jan 5, 2019, 4:00 AM PST
- Expired
- Jan 5, 2019, 4:00 PM PST
- In force
- 12 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 3.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371 WWUS76 KMTR 041504 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 704 AM PST Fri Jan 4 2019 CAZ006-505>512-517-518-528>530-042315- /O.NEW.KMTR.WI.Y.0001.190105T1200Z-190106T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 704 AM PST Fri Jan 4 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... The National Weather Service in San Francisco has issued a Wind Advisory, which is in effect from 4 AM to 4 PM PST Saturday. * WINDS...Southerly winds of 20 to 30 mph with gusts up to 45 mph, with gusts up to 60 mph in the highest peaks and ridges. * TIMING...Winds will increase late tonight and peak in intensity early Saturday morning. Gusty winds will gradually subside Saturday afternoon and evening. * IMPACTS...Difficult driving conditions, blowing debris, down trees or tree limbs. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
044 WWUS76 KMTR 042144 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 144 PM PST Fri Jan 4 2019 CAZ006-505>512-517-518-528>530-050600- /O.CON.KMTR.WI.Y.0001.190105T1200Z-190106T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 144 PM PST Fri Jan 4 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... * WINDS...Southerly winds of 20 to 30 mph with gusts up to 45 mph, with gusts up to 60 mph in the highest peaks and ridges. * TIMING...Winds will increase late tonight and peak in intensity early Saturday morning. Gusty winds will gradually subside Saturday afternoon and evening. * IMPACTS...Difficult driving conditions, blowing debris, down trees or tree limbs. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
464 WWUS76 KMTR 050538 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 938 PM PST Fri Jan 4 2019 CAZ006-505>512-517-518-528>530-051700- /O.CON.KMTR.WI.Y.0001.190105T1200Z-190106T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 938 PM PST Fri Jan 4 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... * WINDS...South 20 to 30 mph with gusts up to 45 mph. * TIMING...Winds will increase late tonight and peak in intensity early tomorrow morning. Gusty winds will gradually subside tomorrow afternoon and evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
159 WWUS76 KMTR 051646 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 846 AM PST Sat Jan 5 2019 CAZ006-505>512-517-518-528>530-060000- /O.CON.KMTR.WI.Y.0001.000000T0000Z-190106T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 846 AM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...South winds of 20 to 30 mph with gusts up to 45 mph. Local gusts up to 60 mph will be likely in the region's highest peaks and ridges. * TIMING...Gusty winds will persist through the early afternoon before gradually subsiding during the late afternoon and evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
434 WWUS76 KMTR 060009 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 409 PM PST Sat Jan 5 2019 CAZ006-505>512-517-518-528>530-060115- /O.EXP.KMTR.WI.Y.0001.000000T0000Z-190106T0000Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 409 PM PST Sat Jan 5 2019 ...WIND ADVISORY HAS EXPIRED... Winds have now generally diminished to below advisory levels, but locally gusty conditions remain possible over the higher peaks and ridges and through the gaps and passes. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 4:04 AM PST, 3 hours earlier.
Area forecast discussion, Jan 4, 4:04 AM PST, 3 hours before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
404 AM PST Fri Jan 4 2019
.SYNOPSIS...Dry weather conditions and seasonably cool
temperatures will continue today. A major pattern shift will
bring widespread rainfall, strong gusty winds and possible
thunderstorms to the area late tonight into Saturday. Lingering
showers will continue through the weekend with another frontal
system forecast by the middle of next week.
&&
.DISCUSSION...as of 3:23 AM PST Thursday...High clouds moving in
across northern California are moderating temperatures somewhat,
especially in the North Bay where clouds are thicker. Current
temperatures are running several degrees warmer than yesterday at
this time and are in the mid 30s to mid 40s.
An approaching storm system will begin to impact the area late
tonight into Saturday. We can expect widespread rainfall as well
as locally strong winds beginning late tonight and continuing into
Saturday with this first storm. The North Bay could see rain
starting by late tonight, mainly along the coast. The main frontal
band is then forecast to move through Saturday morning, with
gusty southerly winds ahead of and with the front, and widespread
rainfall. Winds will become westerly by the afternoon, with
residual showers persisting into Sunday morning.
Southerly winds are forecast to ramp up ahead of and with the
front, with gusts in the 30-40 mph range, with stronger gusts
possible in the hills. Timing of the strongest winds will likely
be Saturday morning
Rainfall estimates with this system give around 2-3" in the
coastal ranges with locally higher amounts in the North Bay
Mountains, with 0.50-1.50" totals expected in the lower
elevations through Sunday. The heaviest rainfall appears most
likely along the main frontal passage Saturday morning with
lingering showers possible into Sunday. In addition, the cold
airmass will allow snow levels to drop to around 4000 feet, thus
there is the potential for snow accumulation in the higher peaks
in Big Sur.
As this system moves eastward, some lingering showers are
possible Sunday night into Monday, especially over the North Bay
as another system skims across Northern California. Then, another
storm is on track to arrive by midweek for additional rain and
wind.
&&
.AVIATION...As of 3:50 AM PST Friday...One more day of VFR
conditions. Exceptions are vsbys occasionally down to 3 miles in
the inland valleys. Winds will become southerly during the
afternoon but speeds remain light. Winds will start to increase
after 04Z as a low pressure system develops off the coast. Lower
clouds will spread into the area after 03Z with conditions
becoming MVFR very late tonight.
Vicinity of KSFO...VFR. Southerly winds 5-8 kt in the afternoon.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...VFR. Locally breezy southerly winds down
the Salinas Valley in the morning.
&&
.MARINE...as of 03:50 AM PST Friday...South to southeast winds
will increase today and tonight as a surface low develops about
450 miles west of San Francisco. Gale force winds will be
possible tonight and Saturday as the low lift northeast. This
system will also bring showers and scattered thunderstorms across
the coastal waters on Saturday. A larger long period west to
northwest swell is forecast to arrive Saturday night into Sunday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pt Arena to Pt Reyes 0-10 nm from 10 AM
SCA...Pt Reyes to Pigeon Pt 0-10 nm from 4 PM
SCA...SF Bay from 4 PM
&&
PUBLIC FORECAST: Sims
AVIATION: W Pi
MARINE: W Pi
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaHazardous weather outlook, Jan 4, 4:45 AM PST, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service San Francisco CA 445 AM PST Fri Jan 4 2019 CAZ006-505>513-516>518-528>530-051300- San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- 445 AM PST Fri Jan 4 2019 This hazardous weather outlook is for the San Francisco Bay Area. .DAY ONE...Today and Tonight Clouds will increase over the area today in advance of an approaching storm system that will begin to affect the area tonight. Rain will begin along the coast late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A winter storm will bring widespread rainfall to the area, as well as the potential for strong and gusty winds Saturday morning. The rain and strong winds may impact travel as well as cause branches or limbs to fall. Another system will impact the area late Sunday and Monday, and a third system is expected by the middle part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:08 AM PST | Gale Warning | MTR | 37 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.